>

AADR_JVCI_logos

JCVI/AADR Fall Focused Symposium:
Integrating Omic Datasets Towards Translation

November 14-15, 2019
The J. Craig Venter Institute, La Jolla, Calif.


Hotel Accommodations: Hilton Canopy Hotel, 7955 La Jolla Shores Dr, La Jolla, CA 92037 

Phone: 858.551.3600

Meeting Location: The J. Craig Venter Institute, 4120 Capricorn Lane, La Jolla, CA 92037


Agenda

Sessions and speakers are subject to change. Each session will have assigned moderators and panel discussions.

This symposium is supported (in part) by the Task Force on Design & Analysis in Oral Health Research.


Thursday, November 14

Time
Title
12 p.m.
Registration and Poster Setup
1:15 p.m. - 2 p.m.

1:15-1:20 Marcelo Freire, J. Craig Venter Institute, La Jolla, Calif.
Welcoming and Opening Remarks

1:20-1:50 J. Craig Venter, Founder, J. Craig Venter Institute, Calf.
Face Predictions from the Genome

Q & A with Dr. Venter
Moderator, Karen Nelson, President, J. Craig Venter Institute, Calf.

2 p.m. - 4 p.m.
2-2:10  J. Timothy Wright, AADR President and Professor, University of North Carolina Chapel Hill
Remarks from AADR and Introduction of Session 1

Session I - Advances in Microbiome Omics
Goal: To Discuss Novel Methods to Capture the Complexity of the Human Oral Microbiome and Host Interactions.
Session Chair: Marcelo Freire

2:10-2:50 Stefan Ruhl, Professor, University at Buffalo School of Dental Medicine, Department of Oral Biology
The Human Salivary Proteome Wiki: An Emerging Platform to Connect Genome, Proteome, Glycome, and Microbiome
 
15 MINS BREAK
3:05 p.m. - 4:30 p.m.
Session I - Advances in Microbiome Omics, cont.
3:05-3:15 Sebastian Ciancio, Task Force on Design and Analysis on Oral Health Research
Remarks from TFDA and Introduction of Session 1 Panel

3:15-3:55 Karen Nelson, President, J. Craig Venter Institute, Calf.
Microbiome and Human Health

3:55-4:30 Panel Discussion – Karen Nelson, Stefan Ruhl, Marcelo Freire, J. Timothy Wright
4:30 p.m. - 6 p.m.
Poster Presentations and Networking Reception – Outdoor Terrace


Friday, November 15

Time
Title
8:30 a.m. - 10 a.m.
Session II - Predictive Value of Metatranscriptomics
Goal: To Evaluate the Role of Microbial Transcriptomics in Shaping Human Phenotypes.
Session Chair: J. Timothy Wright

8:30-9 Anna Edlund, J. Craig Venter Institute, La Jolla, Calif.
The Multiomics Promise of the Oral Microbiome

9-9:45 Scott T. Kelly, San Diego State University, Calif.
Clinical Relevance of Multiomics in Periodontal Treatments

9:45-10 Panel Discussion
 
15 MINS BREAK
10:15 a.m. - 11:50 a.m.
Session III-Functional Characterization by Metabolomics
Goal: Making Connections, of Precision Medicine, Microbiome and Metabolomics.
Session Chair: Sebastian Ciancio

10:15-10:45 Erica Forsberg, San Diego State University, Calif.
Integration of Metagenomics Models and Metabolomics using Uncharacterized Microbes

10:45-11:20 Pieter Dorrestein, University of California, San Diego
Linking all the World's Metabolomics Data to Understand the Chemistry of the Microbiome

11:20-11:50 Panel Discussion
11:50 a.m. - 12:50 p.m.
Interactive Lunch Workshop
Presenter: Deborah Dawson, University of Iowa, Iowa City

Goal: Fostering Junior and Senior Scientists’ Interactivity and Multidisciplinary Exchanges.
1 p.m - 2:30 p.m.
Session IV: Genomics and Metagenomes
Goal: Revealing the Role of Host and Microbial Genomics in Diagnostics.
Session Chair: Marcelo Freire

1-1:30 Dmitry Shungin, Research Career Development Fellow, Broad Institute of Harvard and MIT, Cambridge, Mass.
Contextualization of GWAS in Dental and Craniofacial Disorders

1:30-2 Sean Gibbons, Assistant Professor at the Institute for Systems Biology
Integration of Genome-Scale Metabolic Models with Amplicon or Shotgun Sequencing Data

2-2:30 Panel Discussion
2:30 p.m. - 2:45 p.m.
15 MINS BREAK
2:45 p.m. - 4 p.m.
Session V- Novel Host-Microbiome Biomarkers
Goal: Identification of Novel Host-microbial Markers in Health and Disease.
Session Chair: Anna Edlund

2:45-3:15 Jorge Frias-Lopez, University of Florida, Gainesville
Host-Microbial Heterogeneity in Periodontal Diseases and Oral Cancer

3:15-3:45 Marcelo Freire, J. Craig Venter Institute, La Jolla, Calif.
Harnessing Biomarkers from Host-Microbiome Interactions

3:45-4 Panel Discussion
4 p.m. - 5 p.m.
Final Remarks and Next Steps
Goal: Exploring NIDCR goals and Future Initiatives.
Session Chair: Lillian Shum

4-5 Lillian Shum, National Institute of Dental and Craniofacial Research, Bethesda, Md.
5 p.m.
Sunset View and Departures


Hosted by the J. Craig Venture Institute, sponsored by the American Association for Dental Research and Supported, in part, by an unrestricted educational grant from the Task Force on Design and Analysis in Oral Health Research